Alert archive / Indiana / Lakeshore Flood Statements in 2011

Lakeshore Flood Statement 2, NWS Northern Indiana

July 26, 2011

NWS Northern Indiana issued this lakeshore flood statement at Jul 26, 2011, 3:34 AM EDT. It took effect at Jul 28, 2011, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 26, 2011, 3:34 AM EDT (07:34 UTC)
In effect from
Jul 28, 2011, 8:00 AM EDT
Expired
Jul 26, 2011, 3:37 AM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WHUS43 KIWX 260734
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 AM EDT TUE JUL 26 2011

INZ003-MIZ077-261630-
/O.NEW.KIWX.LS.S.0002.110728T1200Z-110729T0000Z/
/O.NEW.KIWX.RP.S.0009.110728T1200Z-110729T0000Z/
LA PORTE-BERRIEN-
334 AM EDT TUE JUL 26 2011 /234 AM CDT TUE JUL 26 2011/

...RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* RISK...MODERATE.

* WAVES...1 TO 3 FEET.

* WINDS...WEST VEERING NORTH 10 TO 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF
SWIMMERS SHOULD ENTER THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
1 follow-up statement
645 
WHUS43 KIWX 260737 AAA
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 AM EDT TUE JUL 26 2011

INZ003-MIZ077-261630-
/O.CAN.KIWX.LS.S.0002.110728T1200Z-110729T0000Z/
/O.CON.KIWX.RP.S.0009.110728T1200Z-110729T0000Z/
LA PORTE-BERRIEN-
337 AM EDT TUE JUL 26 2011 /237 AM CDT TUE JUL 26 2011/

...RIP CURRENT RISK REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* RISK...MODERATE.

* WAVES...1 TO 3 FEET.

* WINDS...WEST VEERING NORTH 10 TO 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF
SWIMMERS SHOULD ENTER THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 25, 8:00 PM EDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jul 25, 8:00 PM EDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT MON JUL 25 2011

.AVIATION... /00 UTC TAFS/
STRONG RADNL COOLING TO LEAD TO UNMIXED NEAR SFC BLYR WITH HIGH
DEGREE OF SATURATION GIVEN XOVER TEMPS OF 66 AND 63F FOR KFWA AND
KSBN RESPECTIVELY. GIVEN GRTR MAGNITUDE  MIN T/XOVER DIFF AT KFWA
AND FAVORABILITY OF LOWEST 200 FT HYDROLAPSE RATES HAVE GONE WITH PD
OF TEMPO IFR AT KFWA FOR COUPLE HOURS PRIOR TO SUNUP. STRONG/INCRSG
MIXED LYR DEPTH INTO DRY AIR ALOFT FOR RISING CU BASES...THOUGH
ANTICIPATE LESSER COVERAGE THAN TDY GIVEN SHALLOWNESS OF MOIST
LYR/OVERALL THETA-E DEARTH IN 1000-850 MB LYR.

&&

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT

COOLER AND DRIER CONDITIONS ARE EXPECTED IN THE SHORT TERM WITH
NORTHWEST FLOW REGIME ACROSS THE AREA...AS AN UPPER LEVEL TROF DIGS
SOUTHEAST ACROSS THE NORTHERN GREAT LAKES/SOUTHEAST ONTARIO. DRY
WEATHER IS EXPECTED AS SURFACE HIGH PRESSURE FILTERS ACROSS THE
REGION THROUGH TUESDAY NIGHT.

TONIGHT...HIGH PRESSURE MOVES INTO THE REGION IN THE WAKE OF A COLD
FRONT THAT PUSHED SOUTH OF THE AREA THIS AFTERNOON. DRIER AIR IS
SLOW TO WORK INTO THE REGION...BUT GRADUAL CLEARING WILL CONTINUE
THROUGH THE EVENING WITH CLEAR SKIES EXPECTED OVERNIGHT. THIS
WILL ALLOW FOR DECENT RADIATIONAL COOLING...ESPECIALLY WHEN COMBINED
WITH LIGHT WINDS...AND THEREFORE PATCHY FOG WILL BE POSSIBLE ACROSS
THE AREA...ESPECIALLY ACROSS THE SOUTH AS DRIER AIR IS SLOW TO MOVE
INTO THE REGION.

RIDGE MOVES ACROSS THE AREA TOMORROW WITH QUIET WEATHER EXPECTED.
DRIER AIR AND ONLY SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED
TUESDAY...BUT LOW LEVEL WARM AIR ADVECTION WILL BRING MORE HUMID AIR
NORTHEAST THROUGH THE MISSISSIPPI VALLEY INTO THE SOUTHWEST PORTION
OF THE AREA TOMORROW NIGHT...AS HIGH PRESSURE RIDGE SHIFTS EAST OF
THE AREA.

&&

.LONG TERM...
WEDNESDAY THROUGH MONDAY.

PERSISTENT RIDGE THAT BROUGHT SEVERAL DAYS OF HEAT AND HUMIDITY WILL
PLACE THE REGION UNDER ITS INFLUENCE ONCE AGAIN...BUT INDICATIONS
ARE MAYBE ONLY FOR A FEW DAYS.

AFTERNOON HIGHS WEDS AND THURS WILL LIKELY CLIMB ONCE AGAIN TO AOA
90...WITH THURS BEING THE WARMEST. MUCH LIKE LAST WEEK...POTENTIAL
EXISTS FOR TEMPS PUSHING THE UPPER 90S. ADVISORIES WILL LIKELY BE
NEEDED FOR ONE OR BOTH DAYS. HOWEVER...CHANCES FOR ONE OR MORE
COMPLEXES OF STORMS WILL ALSO EXIST STARTING AS EARLY AS WEDS NGT AS
A SERIES OF WEAK WAVES MOVES THROUGH THE FLOW. WITH THE MOST
FAVORABLE TIME FRAME FRIDAY INTO FRIDAY NIGHT AHEAD OF A COLD FRONT
AND DECENT MID/UPPER LEVEL DYNAMICS. THEREFORE CLOUD COVER AND
RAINFALL COULD HOLD BACK TEMPERATURES FROM REACHING CRITERIA. WILL
CONTINUE MENTION OF HEAT IN HWO AND NOT RUN WITH ANY SORT OF
HEADLINES.

RIDGING WILL BEGIN TO RETROGRADE TO THE WEST OVER THE WEEKEND...
ALLOWING FOR THE WARMEST TEMPS TO SHIFT WESTWARD. FORECAST AREA
COULD ALSO END UP IN A FAVORABLE PATTERN FOR SHOWERS AND STORMS TO
MOVE SOUTHEAST FROM THE PLAINS. FOR NOW WILL LEAVE DRY FORECAST
GOING WITH GREATEST CHANCES FOR RAIN PROBABLY WEST OF HERE.
AFTERNOON HIGHS WILL STILL BE IN THE MID 80S TO CLOSE TO 90 WITH
SLIGHTLY LESS HUMID AIR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...NG
LONG TERM...FISHER
AVIATION...MURPHY
Hazardous weather outlook, Jul 25, 10:48 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EDT MON JUL 25 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-270300-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1048 PM EDT MON JUL 25 2011 /948 PM CDT MON JUL 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-270300-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1048 PM EDT MON JUL 25 2011 /948 PM CDT MON JUL 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:34 AM EDTRip Current StatementIWX14 min
Jul 26, 3:48 AM EDTRip Current StatementIWX16 hr

Nearby

Lakeshore Flood Statements in Indiana, 2011Lakeshore Flood Statements in Michigan, 2011Every lakeshore flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.